Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 162, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 9, 2013, 5:48 PM EDT for Yadkin County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 9, 2013, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:32 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 3:32 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT FRI AUG 9 2013 .SYNOPSIS... A SLOW MOVING COLD FRONT IS EXPECTED TO APPROACH THE REGION FROM THE NORTHWEST THIS EVENING BEFORE PASSING SOUTHEAST THROUGH OUR AREA THIS WEEKEND. HIGH PRESSURE OVER THE UPPER MIDWEST SHIFTS SOUTHEAST THROUGH THE MID ATLANTIC BY THE END OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 235 PM EDT FRIDAY... WELL MIXED WESTERLY FLOW HAS BASICALLY PUT A LID ON OVERALL DEEP CONVECTION THIS AFTERNOON DESPITE GOOD INSTABILITY EAST OF THE MOUNTAINS AND THE LINGERING FRONT TO THE NW. HOWEVER STILL EXPECTING A GRADUAL BACKING OF THE FLOW TO SUPPORT MORE BANDS/CLUSTERS OF TSRA ESPCLY EAST INTO THIS EVENING...WITH PERHAPS ANOTHER SAGGING LINE OF SHRA/TSRA DROPPING IN ACROSS THE NW COUNTIES JUST AHEAD OF THE FRONT. FLOW ALOFT REMAINS RATHER BRISK SO THIS SHOULD HELP REDUCE THE OVERALL FLOODING THREAT UNLESS STORMS ALIGN MORE WITH ISOLATED SEVERE POSSIBLE AS WELL GIVEN THE DECENT JET ALOFT. EXPECT THAT COVERAGE WILL AGAIN DECREASE WITH LOSS OF HEATING ALTHOUGH STORMS MAY LINGER ACROSS SE WVA INTO THE OVERNIGHT WITH THE FRONT NEARBY AND A WEAK WAVE MOVING ALONG. THUS KEEPING LIKELY POPS FAR WEST FOR MUCH OF THE NIGHT WITH HIGH CHANCE/LIKELYS ELSW DIMINISHING AFTER THIS EVENING. TEMPS AGAIN IN THE MUGGY 65-73 RANGE PER MOISTURE AND LINGERING CLOUDS. REMNANT FRONT WILL CONTINUE DRIFTING SOUTH INTO THE AREA SAT AS A WEAK WAVE CURRENTLY BACK OVER THE MIDWEST HEADS EAST. THIS FEATURE LOOKS TO CROSS THE WESTERN ZONES DURING THE MORNING AND FINALLY HELP DROP THE BOUNDARY FARTHER SOUTH IN ITS WAKE DURING THE AFTERNOON. AXIS OF FORECAST 2 INCH PWATS AND POTENTIAL TRAINING OF SHRA OVER THE FAR WEST OF CONCERN ESPCLY IF THE SE WVA COUNTIES SEE HEAVIER SHRA/TSRA INTO TONIGHT. HAD CONSIDERED A FLASH FLOOD WATCH FOR THAT REGION INTO SAT BUT APPEARS THAT THE 85H WAVE MAY GO FURTHER SOUTH SAT PUTTING LOWER RATE SHRA ACROSS THE NW...WITH MORE CONVECTIVE FOCUS TO THE SOUTH WHERE BETTER HEATING EXPECTED. THUS OPTED OUT BUT COULD SEE THE NEED FOR A SHORT TERM WATCH LATER IF STORMS ORGANIZE MORE THIS EVENING. OTRW TRICKY AS TO HOW FAR SOUTH THE FRONT AND CLOUD SHIELD GET ON SATURDAY WITH THE WAVE LIKELY TO TRY AND HOLD THE BOUNDARY UP. LATEST NAM AND CANADIAN LOOK TO BE AN OUTLIER WITH AN MCS OVER WVA SAT WITH THE SPC WRF ALSO QUITE WET. THUS STICKING CLOSER TO THE SLOWER/WARMER GFS/SREF COMBO WHICH HAS LESS PRECIP TO INIT BEFORE AREAS ALONG/EAST OF THE BLUE RIDGE SEE CONVECTION DEVELOP IN THE AFTERNOON AS THINGS UNZIP AIDED BY EARLY DIFF HEATING. STEERING LOOKS A BIT WEAKER THAN TODAY SO MORE HEAVY RAIN POTENTIAL GIVEN HIGH PWATS...AND BEST THETA-E SOUTHERN HALF WHERE MORE BACKING/INSTABILITY LIKELY. MOS AGAIN SHOWING QUITE A RANGE ON SAT BETWEEN THE VERY COOL MET AND MUCH WARMER MAV. WITH TRENDS MORE SUPPORTIVE OF THE MAV OF LATE LEANED ON THE WARM SIDE WITH AT LEAST SOME INSOLATION EXPECTED. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT FRIDAY... 500 MB FLOW IS ZONAL THROUGH THE PERIOD. GFS SHOWED A SHORT WAVE AND ASSOCIATED POCKET OF COLD AIR OVER THE FORECAST AREA ON MONDAY. MODELS ARE SHOWING DIFFERENT SOLUTIONS ON SUNDAY AND MONDAY WITH THE LOCATION OF THE DEEPER MOISTURE. OVERALL GFS KEEP IN FATHER SOUTH. SINCE SURFACE BOUNDARY SEEMS TO STALL OVER THE REGION SUNDAY AND MONDAY WILL BE KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST WITH THE HIGHEST PROBABILITY OF RAIN ACROSS THE SOUTHERN COUNTY WARNING AREA. WITH THE BIG SPREAD IN THE TEMPERATURE GUIDANCE WILL GO TOWARD THE COOLER NUMBERS/ECMWF GUIDANCE SINCE CLOUDS WILL LIMIT HEATING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 130 PM EDT FRIDAY... LITTLE CHANGE IN THE LONG WAVE 500 MB PATTERN THROUGHOUT THIS TIME PERIOD... WITH A RIDGE OVER THE WESTERN UNITED STATES AND TROFING OVER THE EAST. MODELS NOT SHOWING GOOD TRENDS ON HOW AMPLIFIED EASTERN TROF WILL BE. APPEARS THERE WILL BE TWO FRONTAL PASSAGES DURING THIS PERIOD. THE FIRST WILL BE A COLD FRONT ON TUESDAY AND THE NEXT A WARM FRONT ON FRIDAY OR PERHAPS DAY 8...SATURDAY. MAIN SHORT WAVE ENERGY STAYS NORTH OF THE FORECAST AREA...BUT WEAKER SHORT WAVES AROUND THE SOUTHERN EDGE OF THE TROF...ALONG THE LOW LEVEL CONVERGENCE ALONG ANY BOUNDARIES WILL PROVIDE ENOUGH LIFT FOR THE RELATIVELY WET PATTERN TO CONTINUE. WILL HAVE HIGHEST PROBABILITY OF PRECIPITATION ALONG AND AHEAD OF THE FRONT ON MONDAY NIGHT AND TUESDAY....THEN AGAIN IN THE AFTERNOON AND EVENING ON THURSDAY AND FRIDAY WHEN SURFACE HIGH PRESSURE MOVES OFFSHORE AND RETURN FLOW AROUND THE HIGH BRINGS MOISTURE BACK INTO THE CENTRAL AND SOUTHERN APPALACHIANS. TEMPERATURES BEHIND THE FRONT ON TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WILL BE BELOW NORMAL...BUT HOW COOL THEY GET WILL DEPEND ON THE AMPLITUDE OF THE TROF AND HOW FAR 850 MB FRONT ADVANCES SOUTH OF THE FORECAST AREA. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 100 PM EDT FRIDAY... OVERALL FLAVOR OF THE FORECAST WILL BE CONVECTION ALONG AND WEST OF THE BLUE RIDGE THROUGH EARLY AFTERNOON...WITH THE FOCUS SHIFTING TO THE PIEDMONT LATER THIS AFTERNOON...THEN FOG/STRATUS FOR BLUE RIDGE WESTWARD OVERNIGHT. HAVE LOW CONFIDENCE IN VFR CIGS/VSBYS OVERNIGHT...ESPECIALLY IF THESE AIRPORTS SEE ANY SIGNIFICANT DIRECT PRECIPITATION TODAY. HOWEVER...FEEL THE GENERAL WIND DIRECTION GOING TO WLY WILL LEAD TO SOME DOWNSLOPE AND HELP MITIGATE NOCTURNAL FOG AND LOW CIGS. WILL GO AGAINST MOS GUIDANCE HERE AND RATHER THAN HEDGE...WILL GO WITH AN OPTIMISTIC FORECAST FOR KDAN AND KLYH. MODELS SEEM TO HAVE A DECENT HANDLE ON PCPN TRENDS AND CONTINUE TO SQUEEZE OUT SOME LIGHT SHOWERS FOR THE OVERNIGHT ALONG AND WEST OF THE BLUE RIDGE IN LIGHT W/NWLY FLOW. WILL BRING IN THE LOW CLOUDS AND FOG AT KBLF/KLWB/KBCB AND USE VCSH TO HANDLE THE PCPN AT KBLF/KLWB. KROA WILL BE IN THE TRANSITION ZONE BUT WILL SHADE THINGS TO THE OPTIMISTIC SIDE AND USE A TEMPO FOR SOME MVFR CIGS/VSBY. AVIATION EXTENDED... THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE AREA BY MONDAY INTO TUESDAY WITH STILL SOME THREAT OF SHOWERS OVER THE SRN CWA FROM DAN-BCB-BLF. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...AMS LONG TERM...AMS AVIATION...MBS/WP
Hazardous weather outlook, Aug 9, 3:17 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT FRI AUG 9 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-101930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 317 PM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BANDS OF SHOWERS AND STORMS WILL KEEP THE THREAT FOR HEAVY RAINFALL ALONG WITH ISOLATED FLOODING GOING INTO TONIGHT. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 12:18 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1218 PM EDT FRI AUG 9 2013
VAZ007-010-011-WVZ042-043-091715-
GILES VA-BLAND VA-TAZEWELL VA-SUMMERS WV-MERCER WV-
1218 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS NEAR
TIPTOP...MOVING TO THE EAST AT 30 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
QUICK ONE HALF TO ONE INCH OF RAIN COULD OCCUR IN THE NEXT 30
MINUTES TO ONE HALF AS THIS CLUSTER OF HEAVY RAIN PASSES THROUGH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY GAP...
PRINCETON...
BLUEFIELD...
NARROWS...
AND CAMP CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3721 8155 3726 8150 3727 8142 3731 8140
3732 8137 3742 8131 3742 8128 3745 8129
3760 8093 3746 8084 3743 8086 3740 8080
3725 8070 3711 8159 3720 8163
TIME...MOT...LOC 1612Z 251DEG 28KT 3723 8154
JHSpecial weather statement, Aug 9, 3:22 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT FRI AUG 9 2013
VAZ034-045-091945-
BEDFORD VA-CAMPBELL VA-
322 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 345 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN INTENSE THUNDER SHOWER NEAR HUDDLESTON...MOVING TO THE
EAST AT 20 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
EVINGTON...
HUDDLESTON...
ALTAVISTA...
AND LEESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3711 7924 3713 7925 3711 7927 3711 7931
3714 7934 3712 7935 3712 7938 3710 7937
3709 7956 3720 7957 3732 7920 3712 7916
TIME...MOT...LOC 1918Z 257DEG 21KT 3716 7949
RSSpecial weather statement, Aug 9, 4:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT FRI AUG 9 2013
VAZ045-046-059-092115-
CHARLOTTE VA-APPOMATTOX VA-CAMPBELL VA-
418 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN INTENSE THUNDER SHOWER NEAR HAT CREEK...MOVING TO THE
EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS SHOWER. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
PHENIX...
AND RED HOUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3703 7846 3705 7907 3728 7901 3729 7866
3727 7868 3720 7869 3719 7864 3716 7862
3714 7859 3715 7855 3712 7851 3709 7848
3708 7845
TIME...MOT...LOC 2014Z 269DEG 25KT 3715 7897
RSSpecial weather statement, Aug 9, 4:26 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT FRI AUG 9 2013
NCZ019-092100-
WILKES NC-
426 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 500 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING HEAVY RAIN FROM A THUNDERSTORM NEAR ELKVILLE...MOVING TO
THE EAST AT 15 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL RATES OF 2 TO 4 INCHES PER HOUR COULD ALSO REDUCE
VISIBILITIES TO NEAR ZERO.
* LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
WILBAR...
BOOMER...
AND ELKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3602 8134 3604 8138 3604 8139 3606 8140
3607 8142 3616 8149 3633 8128 3610 8105
3600 8133
TIME...MOT...LOC 2023Z 249DEG 15KT 3611 8137
RSSpecial weather statement, Aug 9, 5:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EDT FRI AUG 9 2013
NCZ019-092200-
WILKES NC-
514 PM EDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MORAVIAN FALLS...MOVING TO THE NORTHEAST
AT 20 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL RATES OF 2 TO 4 INCHES PER HOUR COULD ALSO REDUCE
VISIBILITIES TO NEAR ZERO.
* LOCATIONS IMPACTED INCLUDE...
MORAVIAN FALLS...
CLINGMAN...
AND WINDY GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3604 8119 3603 8123 3607 8125 3625 8088
3606 8088 3606 8099 3603 8106 3604 8114
3603 8116
TIME...MOT...LOC 2110Z 243DEG 25KT 3605 8116
RSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:18 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Aug 9, 3:22 PM EDT | Special Weather Statement | RNK | Bedford | 23 min |
| Aug 9, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 60 min |
| Aug 9, 4:18 PM EDT | Special Weather Statement | RNK | Charlotte | 57 min |
| Aug 9, 6:43 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 62 min |
| Aug 9, 6:51 PM EDT | Special Weather Statement | RNK | Bland | 54 min |
| Aug 9, 7:09 PM EDT | Flash Flood Warning | RNK | Patrick | 6 hr |
| Aug 9, 7:45 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 45 min |
| Aug 9, 4:26 PM EDT | Special Weather Statement | RNK | Wilkes | 34 min |
| Aug 9, 5:01 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 3 hr |
| Aug 9, 5:14 PM EDT | Special Weather Statement | RNK | Wilkes | 46 min |
| Aug 9, 5:42 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.